Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 23, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 24, 2019, 2:32 PM CDT for 7 counties in Kansas. It was in force for 7 hr. 29 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2019, 2:32 PM CDT (19:32 UTC)
- Expired
- May 24, 2019, 9:58 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 17 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:25 PM CDT | FLASH FLOOD | 1 Ssw Augusta, KS | REPORTS AND PICTURES OF FLOODED ROADS IN AUGUSTA VIA TWITTER. |
| May 24, 3:27 PM CDT | FLASH FLOOD | 2 E Downtown Wichita, KS | NUMEROUS ROADS ACROSS THE CITY OF WICHITA HAVE BEEN BARRICADED AND CLOSED OFF. |
| May 24, 3:41 PM CDT | FLASH FLOOD | Andover, KS | STREET FLOODING IS BEING REPORTED ACROSS THE CITY. |
| May 24, 3:56 PM CDT | HEAVY RAIN 2.25 | 6 N El Dorado, KS | SINCE 1PM. |
| May 24, 4:30 PM CDT | FLASH FLOOD | 1 Se Augusta, KS | DELAYED REPORT FROM MAY 24. RAPIDLY RISING WATER APPROACHING A HOME ON THE EAST SIDE OF AUGUSTA. RESIDENTS HAD TO EVACUATE. REPORT RELAYED VIA COOP OBSERVER. |
| May 24, 4:32 PM CDT | FLASH FLOOD | 2 S Burns, KS | 4 TO 6 INCHES OF WATER OVER THE ROAD ON COUNTY ROADS JUST SOUTH OF THE BUTLER/MARION COUNTY LINE. |
| May 24, 4:38 PM CDT | FLASH FLOOD | Potwin, KS | EMERGENCY SERVICES RESPONDING TO POSSIBLE WATER RESCUE IN POTWIN. REPORTS OF HIGH WATER FLOWING INTO A HOME. |
| May 24, 5:30 PM CDT | FLASH FLOOD | 4 S Maize, KS | DELAYED REPORT. SIGNIFICANT FLASH FLOODING OCCURRED ALONG MAIZE ROAD BETWEEN 13TH AND 21ST IN NORTHWEST WICHITA. SEVERAL STALLED VEHICLES. |
| May 24, 5:30 PM CDT | FLASH FLOOD | 5 Wnw Downtown Wichita, KS | DELAYED REPORT. SWIFT FLOWING WATER 12-18 INCHES DEEP ON WOODCHUCK STREET IN NORTHWEST WICHITA. |
| May 24, 5:34 PM CDT | FLASH FLOOD | 5 Ene Garden Plain, KS | FLOODED ROADWAYS AT 215TH ST. W AND MAPLE |
| May 24, 5:34 PM CDT | FLASH FLOOD | 5 Ene Garden Plain, KS | FLOODED ROADWAYS AT 215TH ST. W AND MAPLE. |
| May 24, 5:34 PM CDT | FLASH FLOOD | 5 Wnw Downtown Wichita, KS | FLOODED ROADS AT RIDGE AND 13TH ST. |
| May 24, 5:39 PM CDT | HEAVY RAIN 3.2 | 2 Ne Bel Aire, KS | . |
| May 24, 5:39 PM CDT | HEAVY RAIN 3.2 | 2 Ne Bel Aire, KS | |
| May 24, 5:40 PM CDT | FLASH FLOOD | 3 Se Downtown Wichita, KS | MT. VERMONT NOT PASSABLE E OF GEROGE WASHINGTON BLVD DUE TO FLOOD WATERS. |
| May 24, 5:40 PM CDT | FLASH FLOOD | 4 S Maize, KS | WATER COVERING MAIZE ROAD SOUTH OF 21ST, WITH CARS STALLED OUT. VIDEO CAME IN THROUGH SOCIAL MEDIA. |
| May 24, 5:40 PM CDT | FLASH FLOOD | 6 Ene Goddard, KS | EM SENT A PICTURE OF DEEP WATER ON THE ROADWAY AT 119TH AND CENTRAL. |
| May 24, 5:41 PM CDT | FLASH FLOOD | 1 E El Dorado, KS | FLASH FLOODING FROM EL DORADO EAST ON HWY 54 TO ROSALIA. NORTH AND SOUTH ROADS FLOODED AND DEEP PONDING IN YARDS AND FIELD ALONG THIS STRETCH AS WELL. |
| May 24, 5:56 PM CDT | FLASH FLOOD | 6 Ene Goddard, KS | 2 INCHES OF RAIN BETWEEN 500PM CDT AND 530PM CDT |
| May 24, 5:56 PM CDT | FLASH FLOOD | 6 Ene Goddard, KS | 2 INCHES OF RAIN BETWEEN 500PM CDT AND 530PM CDT. |
| May 24, 5:56 PM CDT | FLASH FLOOD | Augusta, KS | 4 TO 6 INCHES OF WATER OVER HWY 54 IN AUGUSTA |
| May 24, 5:56 PM CDT | FLASH FLOOD | Augusta, KS | 4 TO 6 INCHES OF WATER OVER HWY 54 IN AUGUSTA. |
| May 24, 6:12 PM CDT | FLASH FLOOD | 3 Nw Wichita Eisenhower, KS | FOUR TO SIX CARS ARE HALF SUBMERGED WITH PEOPLE WADING THROUGH THE WATER TO GET OUT. |
| May 24, 6:24 PM CDT | FLASH FLOOD | 6 S Bel Aire, KS | VIDEO SHARED BY GMA/ABC NEWS VIA TWITTER OF SWIFT MOVING, DEEP WATER ALONG S BERKLEY DRIVE. |
| May 24, 6:37 PM CDT | FLASH FLOOD | Potwin, KS | RAINFALL OBSERVER IN POTWIN HAS RECEIVED 5.54 INCHES OF RAIN SINCE THIS MORNING, 2.05 INCHES OF THAT FELL IN THE PAST 35 MINUTES. |
| May 24, 7:54 PM CDT | FLASH FLOOD | 2 N El Dorado, KS | NORTHBOUND LANE OF HIGHWAY 77 NORTH OF EL DORADO AND SOUTH OF THE TURNPIKE ENTRANCE IS CLOSED DUE TO HIGH WATER. |
| May 24, 8:17 PM CDT | FLASH FLOOD | El Dorado, KS | HIGHWAY 77 IS COMPLETELY CLOSED FROM 12TH STREET IN NORTHERN EL DORADO NORTH TO THE KS TURNPIKE ENTRANCE. |
| May 24, 8:21 PM CDT | FLASH FLOOD | 4 W Rosalia, KS | EMERGENCY CREWS RESPONDING TO A WATER RESCUE FOR A VEHICLE CAUGHT IN HIGH WATER ON A GRAVEL ROAD SOUTH OF HWY 54. |
| May 24, 8:24 PM CDT | FLASH FLOOD | 2 N El Dorado, KS | TWO FEET OF WATER IS FLOWING ACROSS HIGHWAY 77 BETWEEN EL DORADO AND THE KS TURNPIKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 26 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689
WGUS53 KICT 241932
FFWICT
KSC015-035-077-079-095-173-191-242330-
/O.NEW.KICT.FF.W.0023.190524T1932Z-190524T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
232 PM CDT Fri May 24 2019
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northwestern Cowley County in south central Kansas...
Sedgwick County in south central Kansas...
Southeastern Harvey County in south central Kansas...
Butler County in south central Kansas...
Harper County in south central Kansas...
Southeastern Kingman County in south central Kansas...
Sumner County in south central Kansas...
* Until 630 PM CDT.
* At 229 PM CDT, a band of thunderstorms producing very heavy rain
was setting up from the Oklahoma border north through the greater
Wichita area. Up to one inch of rain has already fallen and an
additional 1 to 3 inches of rain is possible through this
afternoon. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Wichita, Derby, El Dorado, Andover, Haysville, Augusta, Wellington,
Park City, Valley Center, Bel Aire, Mulvane, Goddard, Rose Hill,
Maize, Clearwater, Anthony, Douglass, Sedgwick, Belle Plaine and
Harper.
This includes the following highways...
Interstate 135 between Mile Markers 0 and 27.
Interstate 35 between Mile Markers 2 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3701 9834 3763 9776 3808 9722 3808 9652
3768 9675 3700 9736
$$
Martin3 follow-up statements
712
WGUS53 KICT 242247
FFWICT
KSC015-035-077-079-095-173-191-250330-
/O.EXT.KICT.FF.W.0023.000000T0000Z-190525T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
547 PM CDT Fri May 24 2019
The National Weather Service in Wichita has extended the
* Flash Flood Warning for...
Northwestern Cowley County in south central Kansas...
Sedgwick County in south central Kansas...
Southeastern Harvey County in south central Kansas...
Butler County in south central Kansas...
Harper County in south central Kansas...
Southeastern Kingman County in south central Kansas...
Sumner County in south central Kansas...
* Until 1030 PM CDT.
* At 542 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is already occurring. Thunderstorms
will continue to train over the same areas, with additional
rainfall amounts of 1 to 3 inches possible in the warned area.
* Some locations that will experience flooding include...
Wichita, Derby, El Dorado, Andover, Haysville, Augusta, Wellington,
Park City, Valley Center, Bel Aire, Mulvane, Goddard, Rose Hill,
Maize, Clearwater, Anthony, Douglass, Sedgwick, Belle Plaine and
Harper.
This includes the following highways...
Interstate 135 between Mile Markers 0 and 27.
Interstate 35 between Mile Markers 2 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3701 9834 3763 9776 3808 9722 3808 9652
3768 9675 3700 9736
$$
JAKUB137
WGUS73 KICT 250207
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
907 PM CDT Fri May 24 2019
KSC035-077-079-095-173-191-250209-
/O.CAN.KICT.FF.W.0023.000000T0000Z-190525T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley KS-Sedgwick KS-Harvey KS-Harper KS-Kingman KS-Sumner KS-
907 PM CDT Fri May 24 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN COWLEY...SEDGWICK...
SOUTHEASTERN HARVEY...HARPER...SOUTHEASTERN KINGMAN AND SUMNER
COUNTIES IS CANCELLED...
Flash Flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures. A areal flood warning
remains in effect until 1045am Saturday morning for the warned area.
LAT...LON 3808 9715 3808 9652 3768 9675 3748 9693
3748 9715
$$
KSC015-250330-
/O.CON.KICT.FF.W.0023.000000T0000Z-190525T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
907 PM CDT Fri May 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
BUTLER COUNTY...
At 859 PM CDT, Doppler radar indicated widespread 3 to 5 inches of
rainfall across the county from earlier heavy rains. Flash flooding
will likely continue through the night with several roads closed due
to high water.
Some locations that will experience flooding include...
El Dorado, Andover, Augusta, Rose Hill, Douglass, Towanda, Benton,
Whitewater, Leon, Potwin, Elbing, Cassoday, Santa Fe Lake, El Dorado
State Park, Augusta Municipal Airport, El Dorado Airport and El
Dorado Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3808 9715 3808 9652 3768 9675 3748 9693
3748 9715
$$
JAKUB373
WGUS73 KICT 250258
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
958 PM CDT Fri May 24 2019
KSC015-250306-
/O.CAN.KICT.FF.W.0023.000000T0000Z-190525T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
958 PM CDT Fri May 24 2019
...THE FLASH FLOOD WARNING FOR BUTLER COUNTY IS CANCELLED...
Flash Flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures. A areal flood warning
remains in effect until 1045am Saturday morning for the warned area.
LAT...LON 3808 9715 3808 9652 3768 9675 3748 9693
3748 9715
$$
JAKUBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:17 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 24, 1:17 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Wichita KS 117 PM CDT Fri May 24 2019 .SHORT TERM...(Today through Tonight) Issued at 319 AM CDT Fri May 24 2019 Active pattern looks to continue for several more days, with numerous rounds of thunderstorms expected through Tuesday evening. A synoptic pattern favorable for essentially daily rounds of thunderstorms across Mid-America has set up across the country, featured by a western CONUS longwave trough and eastern CONUS ridge. Periodic shortwaves ejecting northeast out of the base of the longwave trough have and will continue to interact with a very moist/unstable boundary layer across Mid-America. NAEFS standardized anomaly plots suggest the western CONUS trough and mid/upper winds fields are anomalously deep/strong, with anomalously high low-level moisture/precipitable water values...all ingredients needed for multi-day strong/severe storms and heavy rain/flooding. Current activity progressing across southern/central KS should continue to wane in intensity as the early morning progresses, although cannot rule out a stray severe wind gust, especially if a bowing segment can align itself NNW-SSE perpendicular to 0-3km shear vectors. Imagine we'll be able to cancel tornado watch early. Otherwise, a few showers/thunderstorms may linger through the morning across the area within a zone of rich mid-level moisture and warm advection. Current activity will lay out a weak/subtle low- level baroclinic zone across the area this afternoon, which will be the focus for renewed development this afternoon/evening. Thinking this will be mainly east/southeast of a line from Pratt- Lyons- Salina. 700mb temperatures don't look quite as warm today compared to yesterday, so activity may tend to go up faster and more widespread. That said, extensive clouds, rich mid-level moisture and the shear number of storms may limit the overall severe threat, although still expecting at least a handful of strong/severe storms. Main threats will be hail/wind, although cannot rule out an isolated tornado. The bigger story may be potential for very heavy rainfall, with efficient rain producers due to high PW values. Will continue the flash flood watch through tonight, expanding to include a few more southeast KS counties. Kleinsasser .LONG TERM...(Saturday through Thursday) Issued at 319 AM CDT Fri May 24 2019 The evening-overnight hours of both Saturday and Sunday look active as well, as model consensus ejects a pair of shortwaves northeast over Mid-America. Details regarding placement of the highest PoPs are still unclear, but continued strong moisture/instability coupled with at least modest deep layer shear will support another couple rounds of strong to severe storms along with very heavy rainfall. Monday-Monday night may actually turn out to be on the quiet side, as model consensus keeps the best low-level focus for convection across Nebraska. However, another round of storms is expected again by Tuesday afternoon-evening, as a deep trough and associated strong cold front approach from the west/northwest. Finally a relief from the barrage of daily storms is expected to arrive by mid week, as the overall favorable synoptic pattern breaks down. Kleinsasser && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 108 PM CDT Fri May 24 2019 Primary aviation concerns: TSRA, MVFR CIGS, and LLWS A surface boundary stretches southwest to northeast from the Texas Panhandle through northern Missouri. An unstable and very moist airmass along this boundary will lead to scattered to numerous thunderstorms with reductions in VIS/CIGs. The coverage of TSRA may wane some after 06z, potentially with a break through Saturday morning. Late tonight, a brief period of LLWS may develop as well. Lower CIGs will continue to be a concern as well. Martin && .HYDROLOGY... Issued at 319 AM CDT Fri May 24 2019 Several more rounds of thunderstorms are expected through Tuesday evening, with a continued very heavy rainfall threat. Given saturated soils, low FFG values and already swollen rivers/streams, flooding issues will likely continue and even worsen for some. The greatest threat this afternoon-evening will be generally southeast of a line from Pratt-Lyons-Salina. Numerous storms are expected, and will likely be efficient rain producers given high PW values and relatively higher mid-level moisture. Activity will tend to train SW-NE along a quasi-stationary frontal zone. Kleinsasser && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 77 66 82 65 / 60 60 30 60 Hutchinson 76 65 82 64 / 40 50 20 60 Newton 76 65 81 64 / 60 60 30 70 ElDorado 76 67 80 64 / 70 60 30 70 Winfield-KWLD 78 67 81 66 / 80 60 20 60 Russell 78 62 82 62 / 10 30 20 60 Great Bend 77 63 81 62 / 10 30 20 60 Salina 79 65 83 64 / 20 50 20 60 McPherson 76 65 82 63 / 30 50 20 60 Coffeyville 82 70 82 68 / 60 40 20 50 Chanute 80 69 81 67 / 70 50 30 70 Iola 79 69 81 66 / 80 60 40 70 Parsons-KPPF 81 70 82 67 / 60 50 30 60 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ049>053- 067>072-082-083-091>096-098>100. && SHORT TERM...ADK LONG TERM...ADK AVIATION...RM HYDROLOGY...ADK
Hazardous weather outlook, May 24, 4:28 AM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 428 AM CDT Fri May 24 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 428 AM CDT Fri May 24 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will impact the region, likely most numerous this afternoon and evening generally southeast of a line extending from Salina to Lyons. Strong to severe thunderstorms are likely, with the primary threat being large hail and damaging winds, although an isolated tornado cannot be ruled out. Additionally, a flash flood threat is expected to develop this afternoon and evening, as numerous thunderstorms may tend to move over the same areas. Please refer to the Flash Flood Watch for additional information. Widespread river flooding, some of which is significant, will continue to be a threat as well. Please see the latest River Flood Warnings for the latest information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic rounds of thunderstorms with heavy rain, flooding, and severe weather will continue to threaten the area at times through Tuesday evening. Please continue to monitor later forecasts as we refine the threat areas for each day. Significant and high-impact river flooding will continue well into next week. Please see the latest River Flood Warnings for the latest information. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening, mainly southeast of a line extending from Salina to Lyons. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 24, 1:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 4 NW HAYSVILLE 37.61N 97.39W
05/24/2019 M1.00 INCH SEDGWICK KS BROADCAST MEDIA
KWCH RELAYED REPORT OF NICKEL TO QUARTER
SIZE HAIL AT 47TH AND WEST.
&&
MARTINLocal storm report, May 24, 2:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
200 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 1 SW DOWNTOWN WICHITA 37.68N 97.36W
05/24/2019 E1.00 INCH SEDGWICK KS PUBLIC
VIA SOCIAL MEDIA.
&&
CWHLocal storm report, May 24, 2:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 S BEL AIRE 37.69N 97.28W
05/24/2019 M0.75 INCH SEDGWICK KS TRAINED SPOTTER
DIME SIZED HAIL AT OLIVER AND DOUGLASS
&&
METZGERLocal storm report, May 24, 2:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 1 WNW JABARA AIRPORT 37.75N 97.24W
05/24/2019 E0.50 INCH SEDGWICK KS TRAINED SPOTTER
&&
CWHLocal storm report, May 24, 2:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 4 SSW DOWNTOWN WICHITA 37.63N 97.38W
05/24/2019 M1.00 INCH SEDGWICK KS PUBLIC
MPING REPORT OF QUARTER SIZE HAIL.
&&
MARTINLocal storm report, May 24, 2:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 2 SE DOWNTOWN WICHITA 37.67N 97.32W
05/24/2019 E1.00 INCH SEDGWICK KS STORM CHASER
&&
CWHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:03 PM CDT | Special Weather Statement | ICT | Lincoln | 27 min |
| May 23, 8:51 PM CDT | Special Weather Statement | ICT | Barton, Russell | 39 min |
| May 23, 9:34 PM CDT | Special Weather Statement | ICT | Saline | 26 min |
| May 23, 10:59 PM CDT | Special Weather Statement | ICT | Marion | 31 min |
| May 23, 11:20 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Lincoln, Rice | 55 min |
| May 24, 1:17 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 58 min |
| May 24, 1:47 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 58 min |
| May 24, 2:27 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
| May 24, 8:30 AM CDT | River Flood Warning | ICT | Barton | 7 days |
| May 24, 9:01 AM CDT | River Flood Warning | ICT | Wilson | 4 days |
| May 24, 9:30 AM CDT | Special Weather Statement | ICT | Montgomery | 60 min |
| May 24, 9:47 AM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Montgomery | 88 min |
| May 24, 10:13 AM CDT | River Flood Warning | ICT | Lincoln | 11 hr |
| May 24, 11:40 AM CDT | Flash Flood Watch | ICT | Barton, Ellsworth, Labette, Montgomery, Neosho | 52 hr |
| May 24, 1:12 PM CDT | Special Weather Statement | ICT | Sumner | 33 min |
| May 24, 1:25 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 24 hr |
| May 24, 1:38 PM CDT | Special Weather Statement | ICT | Sumner | 37 min |
| May 24, 1:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 53 min |
| May 24, 1:54 PM CDT | River Flood Warning | ICT | Russell | 24 hr |
| May 24, 2:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion, Sedgwick | 66 min |
| May 24, 2:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 48 min |
| May 24, 2:48 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 5 hr |
| May 24, 3:15 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 60 min |
| May 24, 3:19 PM CDT | Special Weather Statement | ICT | Greenwood | 26 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 52 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 60 min |
| May 24, 3:47 PM CDT | River Flood Warning | ICT | Butler | 4 days |
| May 24, 3:47 PM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| May 24, 3:50 PM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| May 24, 3:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 67 min |
| May 24, 4:06 PM CDT | Tornado Warning | ICT | Butler, Cowley | 39 min |
| May 24, 4:28 PM CDT | Tornado Warning | ICT | Chase, Greenwood | 36 min |
| May 24, 4:42 PM CDT | Tornado Warning | ICT | Butler | 33 min |
| May 24, 4:56 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 49 min |
| May 24, 5:02 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 43 min |
| May 24, 5:18 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 27 min |
| May 24, 5:24 PM CDT | Flash Flood Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 2 hr |
| May 24, 5:41 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion, Woodson | 59 min |
| May 24, 6:06 PM CDT | Flash Flood Warning | ICT | Greenwood | 13 hr |
| May 24, 6:40 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 3 hr |
| May 24, 6:43 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Elk, Greenwood, Woodson | 62 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.